Alert archive / Indiana / Small Craft Advisories in 2012
Small Craft Advisory 19, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Feb 17, 2012, 3:51 PM EST. It took effect at Feb 18, 2012, 7:00 AM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2012, 3:51 PM EST (20:51 UTC)
- In effect from
- Feb 18, 2012, 7:00 AM EST
- Expired
- Feb 18, 2012, 9:13 PM EST
- In force
- 14 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
802 WHUS73 KIWX 172051 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 351 PM EST FRI FEB 17 2012 LMZ043-046-180500- /O.NEW.KIWX.SC.Y.0019.120218T1200Z-120219T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 351 PM EST FRI FEB 17 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM SATURDAY TO 5 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM SATURDAY TO 5 AM EST SUNDAY. * WINDS: NORTHWEST 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS VEERING NORTH SATURDAY. NORTHEAST WINDS TO 15 KNOTS SATURDAY NIGHT. * WAVES: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
5 follow-up statements
069 WHUS73 KIWX 180302 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1002 PM EST FRI FEB 17 2012 LMZ043-046-181115- /O.CON.KIWX.SC.Y.0019.120218T1200Z-120219T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1002 PM EST FRI FEB 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM SATURDAY TO 5 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM SATURDAY TO 5 AM EST SUNDAY. * WINDS: NORTHWEST 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS VEERING NORTH SATURDAY. NORTHEAST WINDS TO 15 KNOTS SATURDAY NIGHT. * WAVES: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
974 WHUS73 KIWX 180900 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 400 AM EST SAT FEB 18 2012 LMZ043-046-181700- /O.CON.KIWX.SC.Y.0019.120218T1200Z-120219T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 400 AM EST SAT FEB 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 5 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 5 AM EST SUNDAY. * WINDS: NORTHWEST 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS VEERING NORTH BY LATE SATURDAY MORNING. NORTHEAST WINDS TO 15 KNOTS SATURDAY NIGHT. * WAVES: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
160 WHUS73 KIWX 181559 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1059 AM EST SAT FEB 18 2012 LMZ043-046-190000- /O.CON.KIWX.SC.Y.0019.000000T0000Z-120219T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1059 AM EST SAT FEB 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY. * WINDS: NORTH 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS TODAY. WINDS VEERING NORTHEAST TONIGHT 10 TO 15 KNOTS. * WAVES: 3 TO 6 FEET TODAY...SUBSIDING TO 2 TO 4 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
321 WHUS73 KIWX 182044 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 344 PM EST SAT FEB 18 2012 LMZ043-046-190445- /O.CON.KIWX.SC.Y.0019.000000T0000Z-120219T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 344 PM EST SAT FEB 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY. * WINDS: NORTH 10 TO 20 KNOTS THIS EVENING VEERING NORTHEAST 5 TO 15 KNOTS TONIGHT. * WAVES: 3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET TOWARD DAYBREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
314 WHUS73 KIWX 190213 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 913 PM EST SAT FEB 18 2012 LMZ043-046-190315- /O.CAN.KIWX.SC.Y.0019.000000T0000Z-120219T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 913 PM EST SAT FEB 18 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE SMALL CRAFT ADVISORY. WAVE HEIGHTS HAVE SUBSIDED BELOW 4 FEET THIS EVENING. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Feb 17, 3:39 PM EST, 12 minutes earlier.
Area forecast discussion, Feb 17, 3:39 PM EST, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 339 PM EST FRI FEB 17 2012 .SHORT TERM... AREA OF ISENTROPIC LIFT AHEAD OF APPROACHING CLIPPER SYSTEM WAS GENERATING AN AREA OF LIGHT SNOW JUST TO OUR NORTH THIS AFTERNOON. REGIONAL RADAR MOSAIC COUPLED WITH HIGH RES GUIDANCE SUGGEST THIS WILL REMAIN JUST NORTH OF FORECAST AREA EARLY THIS EVENING. HOWEVER...AS SURFACE LOW DROPS SOUTH AND EAST LIGHT PCPN WILL AGAIN BE POSSIBLE AND HRRR SHOWS THIS AFTER ABOUT 01Z. WILL MAINTAIN A LOW CHANCE POP FOR THIS LIGHT PRECIPITATION POSSIBILITY ACROSS THE FAR NORTH AS MOISTURE AHEAD OF THIS SYSTEM REMAINS LIMITED. AS LOW PASSES AND COLD AIR ADVECTION DEVELOPS SHOULD SEE AN INCREASE IN LOW AND MID LEVEL MOISTURE WITH AID OF LAKE MICHIGAN. DELTA T VALUES INCREASE TO LOWER TEENS WHICH SHOULD BE ENOUGH TO HELP IN LAKE CLOUD GENERATION AND SOME LIGHT SNOW SHOWERS IN THE NORTH. ANY ACCUMS EXPECTED TO BE LIGHT AND WILL DEPEND ON DEPTH OF MOISTURE COLUMN. HIGH PRESSURE QUICKLY MOVES IN ON SATURDAY WITH CLEARING SKIES IN AFTERNOON AS FLOW VEERS. INCREASE IN HIGH CLOUDS POSSIBLE SATURDAY NIGHT AS SOUTHERN STREAM SYSTEMS DEEPENS AND SPREADS HIGH LEVEL MOISTURE NORTH. PRECIPITATION EXPECTED TO REMAIN WELL SOUTH OF FORECAST AREA. && .LONG TERM... SUNDAY THROUGH FRIDAY... PLEASANT WEATHER PATTERN TO BEGIN THE FORECAST PERIOD WITH SFC HIGH PRESSURE CENTERED OVER THE GREAT LAKES REGION ON SUNDAY THEN DRIFTING SE INTO OH VALLEY ON MONDAY. AFTER SEASONABLE TEMPERATURES ON SUNDAY WILL SEE A WARMUP TO BEGIN NEXT WEEK AS MID LEVEL RIDGING BUILDS EASTWARD INTO THE AREA IN RESPONSE TO STRONG JET DYNAMICS COMING ONSHORE IN PACIFIC NW WHICH WILL REINFORCE TROUGH OVER FOUR CORNERS. MEDIUM RANGE MODELS OFFERING VARIED SOLNS IN HANDLING ENERGY EJECTING OUT OF TROUGH...BUT ALL INDICATIONS POINT TO PERIOD OF UNSETTLED WEATHER MIDDLE PORTION OF NEXT WEEK. ONE COMMON THEME AND AN AREA OF HIGHER CONFIDENCE AMONG THE MODELS IS THE PHASING OF NORTHERN AND SOUTHERN STREAMS AND SUBSEQUENT BROAD LONGWAVE TROUGH CARVED OUT FROM THE PLAINS TO GREAT LAKES REGION THURSDAY-FRIDAY TIMEFRAME. WHILE TIMING AND DETAILS OF RESULTING SENSIBLE WEATHER REMAIN UNCERTAIN...PATTERN SUGGESTS KEEPING POPS IN FCST TUE-THU AND ABSENCE OF ANY SIGNS OF SFC RIDGING BUILDING IN BEHIND THIS SYSTEM FAVORS CONTINUED CYCLONIC FLOW AND SMALL CHANCE POPS FRI AS WELL.&& .AVIATION... MID LEVEL CLOUDS SHOULD INCREASE AT KSBN THROUGH THE AFTERNOON AND AT KFWA LATER THIS EVENING AS SHORT WAVE MOVES BY TO THE NORTH. VFR CONDITIONS EXPECTED REST OF TODAY AND THIS EVENING. AS SURFACE LOW PASSES TO THE NORTH AND FLOW BECOMES NORTHWEST OVERNIGHT SHOULD SEE LAKE CLOUD DEVELOPMENT. MODEL SOUNDINGS SUGGEST MVFR CIGS AT KSBN TOWARD DAYBREAK. PCPN EXPECTED TO BE LIGHT AND MAINLY NORTH OF TAF SITES BUT KSBN WILL BE ON SOUTHERN FRINGE. COULD SEE SOME FLURRIES WITH LAKE CLOUDS AND COLD AIR ADVECTION EARLY SAT MORNING. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...LASHLEY LONG TERM...LOGSDON AVIATION...LASHLEY
Hazardous weather outlook, Feb 17, 3:20 AM EST, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 320 AM EST FRI FEB 17 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-181000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 320 AM EST FRI FEB 17 2012 /220 AM CST FRI FEB 17 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-181000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 320 AM EST FRI FEB 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
Nearby
Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.